Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
yueki

Accutane & Hepatitis

Recommended Posts

Hi!

I have a question regarding Accutane's affect on the liver and people with hepatitis. I have hepatitis B which doesn't hinder me from doing anything really (I don't like to drink alcohol anyway) but I was wondering if anyone can tell me what to expect if I am interested in asking my dermatologist to put me on Accutane. Can I even take accutane when I have hepatitis B?

I have been thinking about taking Accutane for several years now. I've read many entries about accutane, personal experiences on the drug and journal entries that people have so kindly posted. I get excited about the drug when I find successful stories but I also get very scared when I read about side effects and permanent damage to the body.

I'm 22 right now, soon to be 23 in about a month. I've had acne ever since my early teens and it's still pretty server with scars. It goes up and down from being mild occasionally to flaring up with cysts and nodules but I have never been able to experience close to having my face clear of pimples. I've tried tons of over the counter and prescription medicine, nothing I can say really worked sure fire for me. I don't know where to turn anymore and as much as I'm worried about taking accutane I can't see any other solution. I just get all upset and stressed out when I think about my face. :cry:

I would very much appreciate any opinions and help on the hepatitis question.

Link to comment
Share on other sites

Since you live in the US, it would be highly unlikely that you would find someone who would prescribe accutane for you. It would take a gambler of a doc to do that, and most docs don't gamble their livelihood. It's not the risk of what accutane might do to you, but is instead the risk that you will blame the doc for *anything* bad that might happen to you once you have been on accutane. It is a very unfortunate thing that the lawsuit net gets cast far and wide in this country.

Theoretically however, it wouldn't be difficult at all to manage someone like you very closely. IOW bloodwork to check the liver on a very frequent basis, and start off with a low dosage. Perhaps you will find someone who will do that. I would suggest that you start by looking at a derm program at a large medical teaching university. The better ones are often at the "cutting edge" of medical practice.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×